MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION STENTS I-CAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a fevar procedure the physician attempted to stent a renal artery through an aortic endograft.During stent advancement over an.035 rosen wire through a 6f cook ansel 1 sheath, physician reported experiencing an usual amount of resistance as she attempted to advance the stent.Stent was removed and a new 6x22x120 stent was selected.That new stent advanced through the same ansel 1 sheath without any resistance and was successfully deployed as intended.The second renal artery was then stented with yet another 6x22x120 successfully without issue.The stent that encountered resistance was examined upon removal from patient and did not appear to be damaged, stent appeared to be in correct position between the balloon marker bands, and stent did not appear to be damaged.No negative impacts to patient.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: during a fevar procedure the physician attempted to stent a renal artery through an aortic endograft with a 6x22x120 icast device but reported experiencing an usual amount of resistance early on and throughout the attempted advancement of the stent over a 0.035 rosen wire through a 6f cook ansel 1 sheath.The physician reported that the vasculature was not excessively torturous and was not calcified.The stent was removed and a new 6x22x120 stent was selected.That new stent advanced through the same ansel 1 sheath without repositioning the sheath and without any resistance and was successfully deployed as intended.The device in question was returned and evaluated.The device was blood stained and thus had clearly entered the sheath.The sheath used in the case was not returned.The stent was still properly crimped on to the balloon and had not been dislodged.The stent was not damaged.An image of the stent as received can be seen in the attachments.The crimped stent diameter was measured in three places using calipers and the average diameter was 2.18mm.Measurements were taken in the middle of the stent and proximally as well as the distal end of the stent.The distal end of the stent was 2.16mm and the proximal end of the stent was 2.17 and the middle of the stent was 2.2.Based on the lot qualification data located in the top assembly device history record (b)(4) this diameter aligns with the diameters recorded in the dhr (which range from 2.14mm to 2.20mm for the 20 samples tested in the lot).The crimped diameter is a reference only measurement as there is no specification defined for this value.The catheter shaft was in good condition and was not damaged and did not show signs of forced passage, such as a kinked catheter shaft or buckling.In an attempt to determine if there was an issue with the returned device, two 6fr cook flexor ansel check-flo introducer sheaths were obtained (kcfw-6.0-18/38-45-rb-anl2-hc).The details specified that an ansel 1 was used during the procedure, however it is not known exactly what style of cook introducer sheath was used.The available sheaths used during the investigation were ansel 2 sheaths.The difference is the angle of the sheath at the distal end.The ansel 2 sheath that was used during the investigation is more of a challenge than the ansel 1 sheath as it has a much tighter radius as seen it the attached cook sheath catalog.The construction and dimensions including the check flo valve of the 6fr sheath is otherwise exactly the same.The returned device guidewire lumen was flushed and a.035 cordis emerald green guidewire placed through the guidewire lumen of the catheter.The returned catheter balloon was then prepped per the instructions for use.The dilators were removed from the 6fr introducer sheaths and flushed with water.The catheter was then advanced through the first introducer sheath without issue.Some resistance was met going through the septal valve of the sheath but was not out of the ordinary.The stent was inspected after exiting the sheath and the stent was still in place.The catheter was then removed from the sheath and placed through the second 6fr introducer sheath.Again, there was no issue advancing the catheter through the sheath and the stent remained in place after passage through the sheath.Based on the results of the investigation the complaint cannot be confirmed.The returned device was able to be passed through the introducer sheaths without an unexpected amount of resistance.There is no indication that the product in question was at fault and a device nonconformity was not identified.An assignable cause to the reported problem could not be identified from the device evaluation.A review of the device history records shows that this lot of catheters passed all quality and performance requirements and there were no non-conformances during the process of manufacturing related to the complaint.The failure mode is identified in the risk files and the actual occurrence rate does not exceed the anticipated occurrence rate.Based on the information provided in the complaint, there is no evidence to conclude that the device was faulty or manufactured improperly.The returned device was able to be passed through two 6fr cook introducer sheaths without issue.The investigation has concluded that the product in question was conforming to the manufacturing specifications and performance requirements.Based on the investigation the root cause is impossible to define.

Brand Name
STENTS I-CAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18220519
Report Number3011175548-2023-00200
Device Sequence Number6721957
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model Number85453
Device Catalogue Number85453
Device Lot Number498909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date11/28/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 ROSEN WIRE, 6F COOK ANSEL 1 SHEATH.
Patient Age68 YR
Patient SexMale